Results 1 to 7 of 7

Thread: chronic flare up

  1. #1
    Junior Member
    Join Date
    Jan 2017
    Posts
    3
    Country: Great Britain

    Default chronic flare up

    Hi, I'm a newbie here, this is my first ever post- just wanted some advice

    I'm a 20 year old Caucasian female from the UK with pretty bad rosacea- papopustular telangiectatic with facial flushing. I see a dermatologist and currently on a management plan of moxonodine for the facial flushing, Soolantra cream and Lymecycline antibiotics- have been on this since mid summer time and It appeared to be working pretty well until a few days ago when I have had a chronic flare up (cant put my finger on any triggers apart from mild stress/ cold weather)- all across my cheeks and nose the skin is burning,and is red, hard and scaly. Started as smaller plaques on the inside of my face but has spread, now appears raised red burning patches- skin is now very swollen (edema) and has that orange peel like appearance.

    I dont want to put my prescription topical stuff on as it burns- would be grateful for advice on anything (how to cool the skin/reduce inflammation/ reduce the swelling/ soften the skin so it goes back to normal texture?? )

    I'm normally so confident and happy but my skin really bothers me, I feel so self conscious and don't want anyone to see me.

    Thanks,
    Olivia

  2. #2
    Member
    Join Date
    Aug 2016
    Posts
    89
    Country: United States

    Default

    That sound more like a reaction to a chemical that you're using than typical rosacea. I've had a reaction like that before. Your doctor might prescribe steroids for a few days if that's the problem. That gets rid of the discomfort pretty quickly and then it also reduces the healing time. When it's happened to me, they prescribed pills rather than a cream because they said steroid cream can thin out the skin on the face and make it look aged.

  3. #3
    Senior Member
    Join Date
    Sep 2016
    Posts
    134

    Default

    How long ago were you diagnosed with rosacea?

  4. #4
    Senior Member
    Join Date
    Aug 2016
    Posts
    251
    Country: UK

    Default

    Hi,

    Go see your GP, they might be able to give you something to calm your skin down. I also have red skin, spots and swelling (orange peel) skin. My skin used to burn 24/7 until I started Cloindine a week ago, it really has helped. It might be worth looking into changing your flushing medication...just a thought.

  5. #5
    Junior Member
    Join Date
    Jan 2017
    Posts
    3
    Country: Great Britain

    Default

    Quote Originally Posted by Jbeau View Post
    That sound more like a reaction to a chemical that you're using than typical rosacea. I've had a reaction like that before. Your doctor might prescribe steroids for a few days if that's the problem. That gets rid of the discomfort pretty quickly and then it also reduces the healing time. When it's happened to me, they prescribed pills rather than a cream because they said steroid cream can thin out the skin on the face and make it look aged.
    thanks for your message, yeah I went to see the GP and it seems to be some sort of eczema/ dermatitis reaction on top of the rosacea. She has prescribed me a 5 day course of prednisone which I am putting off taking as have heard so many horror stories regarding steroid side effects and how the dose should be tapered off etc... what was your experience, did you get any sort of rebound reaction?
    Thanks

  6. #6
    Junior Member
    Join Date
    Jan 2017
    Posts
    3
    Country: Great Britain

    Default

    Quote Originally Posted by Weezer View Post
    How long ago were you diagnosed with rosacea?
    about a year and a half ago. I know its not as common to have it so bad at my age which bothers me- what will happen when I'm in my 40s

  7. #7
    Member
    Join Date
    Aug 2016
    Posts
    89
    Country: United States

    Default

    Quote Originally Posted by livjr View Post
    thanks for your message, yeah I went to see the GP and it seems to be some sort of eczema/ dermatitis reaction on top of the rosacea. She has prescribed me a 5 day course of prednisone which I am putting off taking as have heard so many horror stories regarding steroid side effects and how the dose should be tapered off etc... what was your experience, did you get any sort of rebound reaction?
    Thanks
    Sorry I didn't see this sooner. When I had the reaction to sunscreen, I was prescribed a 10 day course of prednisone, with the last 5 days tapered. It really relieved the pain and discomfort, and my face healed more quickly than it had when I had the previous reaction and didn't see doctor.

    I've had several steroid shots (for severe allergic reactions to food) in the last few months and have not had any side effects except for a bit of grouchiness and some slight weight gain, but it's hard to tell if the weight gain is from the steroid or the swelling that accompanies my reactions.

Similar Threads

  1. mepacrine and chronic itching
    By samanthamcquillan in forum Topical and oral products (non-prescription)
    Replies: 2
    Last Post: 11th December 2012, 07:13 PM
  2. Chronic Dehydration
    By mrsmoof in forum Diet, lifestyle and relationships
    Replies: 3
    Last Post: 8th January 2012, 11:06 AM
  3. Chronic inflammation
    By GJ in forum News, research articles and current affairs
    Replies: 1
    Last Post: 19th November 2009, 03:28 PM
  4. Chronic blepharitis
    By hilary2 in forum Ocular Rosacea
    Replies: 8
    Last Post: 4th November 2008, 01:22 PM
  5. Chronic Lymphatic Leukemia
    By Strive in forum General rosacea questions
    Replies: 0
    Last Post: 19th April 2008, 01:03 PM

Tags for this Thread

Posting Permissions

  • You may not post new threads
  • You may not post replies
  • You may not post attachments
  • You may not edit your posts
  •